Sirolimus-induced leukocytoclastic vasculitis

Karen L. Hardinger, Lynn A. Cornelius, Elbert P. Trulock, Daniel C. Brennan

Research output: Contribution to journalArticlepeer-review

Abstract

A 41-year-old white woman with cystic fibrosis underwent lung transplantion that was complicated by cyclosporine-induced nephrotoxicity, which required kidney transplantation. Three years after the renal transplant, sirolimus was substituted for mycophenolate mofetil in a maintenance immunosuppressive regimen that consisted of cyclosporine and prednisone, with the hope of lowering cyclosporine concentrations and avoiding the nephrotoxic effects. Three weeks after the initiation of sirolimus, the patient developed palpable purpura on the bilateral lower extremities that resolved after discontinuation of sirolimus and reappeared with rechallenge. Punch biopsy of the initial eruption revealed leukocytoclastic vasculitis with focal fibrinoid necrosis. Sirolimus should be considered as a causative agent of cutaneous leukocytoclastic vasculitis.

Original languageEnglish (US)
Pages (from-to)739-740
Number of pages2
JournalTransplantation
Volume74
Issue number5
DOIs
StatePublished - Sep 15 2002
Externally publishedYes

ASJC Scopus subject areas

  • Transplantation

Fingerprint Dive into the research topics of 'Sirolimus-induced leukocytoclastic vasculitis'. Together they form a unique fingerprint.

Cite this